Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

On Augmentin for sinus infection, have rattling cough, worsened symptoms. Suggestions?

Hi, I m currently being treated for a sinus infection with Augmentin . Since I ve been on Augmentin, my symptoms have changed and now are in my lungs. I have a rattling-like cough , but I am not able to cough anything up. Sometimes I can t control when I cough and when I don t and have coughing fits . I have 5 more days left of my prescription of Augmentin, but shouldn t I be feeling better after 5 days?
Asked On : Fri, 8 Feb 2013
Answers:  1 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Emergency Medicine Specialist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Sinus infections can sometimes take a little longer to subside. Moreover since the sinuses ar connected to the nose and the throat, it is possible that you could have developed a throat or a lung infection also. Another possibility for the cough could be what is called a "post-nasal drip", where the secretions from the sinus can drip into the throat and cause irritation and cough.

Since Augmentin is a good antibiotic for respiratory infections, I would suggest that you wait till you complete the full course. Meanwhile, you can take a cough syrup (probably with a mucolytic and expectorant), saline gargles and stem inhalation.

Wish you all the best.

Dr. Sheeba Stephen
Emergency Medicine Specialist
Answered: Fri, 8 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor